Alert archive / Florida / Red Flag Warnings in 2016
Red Flag Warning 10, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this red flag warning at Dec 30, 2016, 2:10 AM EST for 14 counties in Florida. It took effect at Dec 30, 2016, 6:18 AM EST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 30, 2016, 2:10 AM EST (07:10 UTC)
- In effect from
- Dec 30, 2016, 6:18 AM EST
- Expired
- Dec 30, 2016, 5:00 PM EST
- In force
- 11 hr
- Issued by
- NWS Tampa Bay, FL
Counties Charlotte County, FL, Citrus County, FL, DeSoto County, FL, Hardee County, FL, Hernando County, FL, Highlands County, FL, Hillsborough County, FL, Lee County, FL, Manatee County, FL, Pasco County, FL, Pinellas County, FL, Polk County, FL, Sarasota County, FL, Sumter County, FL
The radar
The Tampa radar (KTBW), 27 km from the middle of the area, began a volume at 07:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 7.2 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 65 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 678 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
488 WWUS82 KTBW 300710 RFWTBW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 210 AM EST FRI DEC 30 2016 ...A RED FLAG WARNING IS IN EFFECT TODAY FOR MUCH OF WEST CENTRAL AND SOUTHWEST FLORIDA... .LONG DURATIONS OF HUMIDITY VALUES BELOW 35 PERCENT COMBINED WITH HIGH ERC VALUES AND SUSTAINED WINDS OF 15 MPH WITH HIGHER GUSTS WILL LEAD TO INSTANTANEOUS RED FLAG CONDITIONS ACROSS MOST OF THE FORECAST AREA TODAY. FLZ139-142-239-300815- /O.CAN.KTBW.FW.A.0001.161230T1500Z-161231T0000Z/ COASTAL LEVY-COASTAL CITRUS-INLAND LEVY- 210 AM EST FRI DEC 30 2016 ...FIRE WEATHER WATCH IS CANCELLED FOR...LEVY AND COASTAL SECTIONS OF CITRUS COUNTY... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS CANCELLED THE FIRE WEATHER WATCH. EVEN THOUGH LONG DURATIONS OF HUMIDITY VALUES BELOW 35 PERCENT ALONG WITH ERCS IN THE 27 TO 31 RANGE ARE EXPECTED TODAY SUSTAINED WINDS INITIALLY AT OR ABOVE 15 MPH EARLY THIS MORNING ARE FORECAST TO DIMINISH DURING THE DAY THUS THE FIRE WEATHER WATCH HAS BEEN CANCELLED FOR THESE AREAS AND INSTANTANEOUS RED FLAG CONDITIONS ARE NOT EXPECTED TO BE MET. $$ FLZ043-050-052-057-061-148-149-151-155-160-162-165-242-248-249- 251-255-260-262-265-302200- /O.UPG.KTBW.FW.A.0001.161230T1500Z-161231T0000Z/ /O.NEW.KTBW.FW.W.0010.161230T1500Z-161230T2200Z/ SUMTER-PINELLAS-POLK-HIGHLANDS-DESOTO-COASTAL HERNANDO- COASTAL PASCO-COASTAL HILLSBOROUGH-COASTAL MANATEE- COASTAL SARASOTA-COASTAL CHARLOTTE-COASTAL LEE-INLAND CITRUS- INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE- INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE- 210 AM EST FRI DEC 30 2016 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 5 PM EST THIS AFTERNOON FOR...LONG DURATIONS OF HUMIDITY VALUES BELOW 35 PERCENT COMBINED WITH SUSTAINED WINDS OF 15 MPH WITH HIGHER GUSTS AND ERC VALUES BETWEEN 28 AND 34... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 5 PM EST THIS AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...SUMTER...PINELLAS...POLK...HIGHLANDS... DESOTO...COASTAL LEVY...COASTAL CITRUS...COASTAL HERNANDO... COASTAL PASCO...COASTAL HILLSBOROUGH...COASTAL MANATEE... COASTAL SARASOTA...COASTAL CHARLOTTE...COASTAL LEE...INLAND LEVY...INLAND CITRUS...INLAND HERNANDO...INLAND PASCO... INLAND HILLSBOROUGH...INLAND MANATEE...INLAND SARASOTA... INLAND CHARLOTTE...INLAND LEE. * WIND...NORTH AROUND 15 MPH WITH HIGHER GUSTS. * HUMIDITY...20-30 PERCENT. * ERC...GREATER THAN 27 FOR ALL COUNTIES EXCEPT FOR HARDEE. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
1 follow-up statement
871 WWUS82 KTBW 301118 RFWTBW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 618 AM EST FRI DEC 30 2016 ...A RED FLAG WARNING IS IN EFFECT TODAY FOR MUCH OF WEST CENTRAL AND SOUTHWEST FLORIDA... .LONG DURATIONS OF HUMIDITY VALUES BELOW 35 PERCENT COMBINED WITH HIGH ERC VALUES AND SUSTAINED WINDS OF 15 MPH WITH HIGHER GUSTS WILL LEAD TO INSTANTANEOUS RED FLAG CONDITIONS ACROSS MOST OF THE FORECAST AREA TODAY. FLZ056-302200- /O.EXB.KTBW.FW.W.0010.161230T1118Z-161230T2200Z/ HARDEE- 618 AM EST FRI DEC 30 2016 ...RED FLAG WARNING IN EFFECT UNTIL 5 PM EST THIS AFTERNOON FOR ALL COUNTIES EXCEPT FOR LEVY. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. * AFFECTED AREA...SUMTER...PINELLAS...POLK...HIGHLANDS... DESOTO...COASTAL LEVY...COASTAL CITRUS...COASTAL HERNANDO... COASTAL PASCO...COASTAL HILLSBOROUGH...COASTAL MANATEE... COASTAL SARASOTA...COASTAL CHARLOTTE...COASTAL LEE...INLAND LEVY...INLAND CITRUS...INLAND HERNANDO...INLAND PASCO... INLAND HILLSBOROUGH...INLAND MANATEE...INLAND SARASOTA... INLAND CHARLOTTE...INLAND LEE. * WIND...NORTH AROUND 15 MPH WITH HIGHER GUSTS. * HUMIDITY...20-30 PERCENT. * ERC...GREATER THAN 27. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ FLZ043-050-052-057-061-148-149-151-155-160-162-165-242-248-249- 251-255-260-262-265-302200- /O.EXT.KTBW.FW.W.0010.161230T1118Z-161230T2200Z/ SUMTER-PINELLAS-POLK-HIGHLANDS-DESOTO-COASTAL HERNANDO- COASTAL PASCO-COASTAL HILLSBOROUGH-COASTAL MANATEE- COASTAL SARASOTA-COASTAL CHARLOTTE-COASTAL LEE-INLAND CITRUS- INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE- INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE- 618 AM EST FRI DEC 30 2016 ...RED FLAG WARNING NOW IN EFFECT UNTIL 5 PM EST THIS AFTERNOON FOR ALL COUNTIES EXCEPT FOR LEVY. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... * AFFECTED AREA...SUMTER...PINELLAS...POLK...HIGHLANDS... DESOTO...COASTAL LEVY...COASTAL CITRUS...COASTAL HERNANDO... COASTAL PASCO...COASTAL HILLSBOROUGH...COASTAL MANATEE... COASTAL SARASOTA...COASTAL CHARLOTTE...COASTAL LEE...INLAND LEVY...INLAND CITRUS...INLAND HERNANDO...INLAND PASCO... INLAND HILLSBOROUGH...INLAND MANATEE...INLAND SARASOTA... INLAND CHARLOTTE...INLAND LEE. * WIND...NORTH AROUND 15 MPH WITH HIGHER GUSTS. * HUMIDITY...20-30 PERCENT. * ERC...GREATER THAN 27. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Dec 30, 12:47 AM EST, 1 hour 23 minutes earlier.
Area forecast discussion, Dec 30, 12:47 AM EST, 1 hour 23 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
1247 AM EST Fri Dec 30 2016
.AVIATION...
VFR will prevail at all terminal sites during the next 24 hours.
Surface winds will be from the north at 15 to 20 knots with gusts
up to 25 knots possible at times. Winds will become northeast and
diminish to 5 to 8 knots after 01Z tonight.
&&
.Prev Discussion... /issued 829 PM EST Thu Dec 29 2016/
UPDATE...
Latest water vapor and upper air analysis shows a trough digging
into the eastern part of the country with a near-zonal flow over
Florida. At the surface, an area of low pressure is located just
off the northeast coast with a trailing cold front making its way
through northern Florida. Ahead of the boundary,a line of showers
is currently moving through the Tampa Bay area. Latest short-range
models suggest that this line will mostly hold together as it
sinks southward so will keep rain chances in the forecast for
southwest Florida through 06Z, with dry conditions expected
thereafter. Behind the front, a much cooler and drier air mass
will move into the area, and temperatures in the morning are
expected to be quite a bit colder than what we have been
experiencing lately- generally in the 40s and 50s, which is a
couple of degrees below normal.
Other than updating short-term weather and PoP grids, the only
other change made was to issue a Fire Weather Watch for Friday
for all zones except for Hardee. With long durations of critical
relative humidity values, high ERC values, and possible sustained
winds of 15 mph or greater, instantaneous Red Flag conditions are
certainly possible. Conditions were a bit too borderline this
evening to go with a Red Flag Warning, but will let the overnight
shift re-evaluate.
MARINE...
A cold front will pass through the waters tonight, with high
pressure building into the area for Friday. Winds overnight will
become northerly and increase to Small Craft Advisory levels, with
gusts to gale force possible, and seas will increase up to 8 or 9
feet offshore. As the area of high pressure quickly shifts out
into the Atlantic, winds turn to northeast Friday night and then
southeast by the end of Saturday, with cautionary-level winds
still possible Friday night into the first part of Saturday, but
then both winds and seas will decrease for the rest of the
weekend.
&&
.Preliminary Point Temps/PoPs...
TPA 63 43 71 60 / 0 0 0 0
FMY 66 44 76 60 / 0 0 0 0
GIF 62 41 72 57 / 0 0 0 0
SRQ 64 42 73 60 / 0 0 0 0
BKV 62 33 72 54 / 0 0 0 0
SPG 62 50 70 62 / 0 0 0 0
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through this evening for Coastal
Charlotte-Coastal Hillsborough-Coastal Lee-Coastal
Manatee-Coastal Sarasota-Pinellas.
Fire Weather Watch from 10 AM EST this morning through
this evening for Coastal Charlotte-Coastal Citrus-
Coastal Hernando-Coastal Hillsborough-Coastal Lee-
Coastal Levy-Coastal Manatee-Coastal Pasco-Coastal
Sarasota-DeSoto-Highlands-Inland Charlotte-Inland
Citrus-Inland Hernando-Inland Hillsborough-Inland Lee-
Inland Levy-Inland Manatee-Inland Pasco-Inland
Sarasota-Pinellas-Polk-Sumter.
High Surf Advisory until 7 PM EST this evening for Coastal
Charlotte-Coastal Hillsborough-Coastal Lee-Coastal
Manatee-Coastal Sarasota-Pinellas.
Gulf waters...Small Craft Advisory until 4 PM EST this afternoon for
Coastal waters from Englewood to Tarpon Springs FL
out 20 NM-Coastal waters from Tarpon Springs to
Suwannee River FL out 20 NM-Tampa Bay waters-Waters
from Englewood to Tarpon Springs FL out 20 to 60 NM-
Waters from Tarpon Springs to Suwannee River FL out
20 to 60 NM.
Small Craft Advisory until 4 PM EST this afternoon for
Charlotte Harbor and Pine Island Sound-Coastal waters
from Bonita Beach to Englewood FL out 20 NM-Waters
from Bonita Beach to Englewood FL out 20 to 60 NM.
&&
AVIATION...57/McMichael
UPDATE/MARINE...05/CarlisleHazardous weather outlook, Dec 29, 4:37 AM EST, 21 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 437 AM EST THU DEC 29 2016 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-292145- SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY- COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO- COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA- COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS- INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE- INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS- CHARLOTTE HARBOR AND PINE ISLAND SOUND- COASTAL WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 NM- COASTAL WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 NM- COASTAL WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 NM- WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 TO 60 NM- WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 TO 60 NM- WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 TO 60 NM- 437 AM EST THU DEC 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...DENSE FOG/SMOKE IMPACT... A DENSE FOG ADVISORY IS IN EFFECT FOR COASTAL LEVY...CITRUS... HERNANDO...AND PASCO COUNTIES UNTIL 9 AM THIS MORNING. AREAS OF SEA FOG HAVE PUSHED ONSHORE AND WILL REDUCE THE VISIBILITY TO LESS THAN A QUARTER MILE IN MANY LOCATIONS. IF DRIVING...SLOW DOWN...USE YOUR LOW BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE BETWEEN YOU AND THE VEHICLE IN FRONT OF YOU. ...MARINE IMPACTS... A DENSE FOG ADVISORY IS IN EFFECT UNTIL 9 AM THIS MORNING FOR AREAS OF DENSE SEA FOG ON GULF WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER WITH THE VISIBILITY REDUCED LOCALLY TO LESS THAN ONE MILE. A STRONG COLD FRONT WILL MOVE THROUGH THEN SOUTH OF THE WATERS BY TONIGHT. IN THE WAKE OF THE FRONT NORTHWEST TO NORTH WINDS WILL INCREASE TO 20 TO 25 KNOTS WITH GUSTS UP TO GALE FORCE STARTING TONIGHT AND CONTINUING THROUGH FRIDAY WITH BUILDING SEAS UP TO 10 FEET OFFSHORE. THESE WINDS AND SEAS WILL BRING VERY HAZARDOUS BOATING CONDITIONS TO THE WATERS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ...RIP CURRENT/HIGH SURF IMPACT... HIGH PRESSURE BEHIND A COLD FRONT BUILDS IN FRIDAY WITH ELEVATED WATER LEVELS ON GULF WATERS PRODUCING HIGH SURF AT AREA BEACHES ALONG WITH A HIGH RISK OF RIP CURRENTS...WITH DANGEROUS SWIMMING CONDITIONS AT AREA BEACHES THROUGH THIS EVENING. ...MARINE IMPACTS... HIGH PRESSURE BEHIND THE COLD FRONT WILL MAINTAIN NORTHWEST AND NORTH WINDS OF 20 TO 25 KNOTS...WITH GUSTS TO GALE FORCE...THROUGH FRIDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. RUDE
Nearby
Red Flag Warnings in Florida, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.